MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft on (b)(6) 2020 and suture was used.During the procedure, the suture was broken easily at the 1st stitch during continuous suturing on the coronary artery.Another package was used with no problem.The operation time was extended within 30 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/2/2020 additional information: d10, g1, h6 additional information: d4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch number: batch plh555, mfg.Date: 10/16/2019; exp.Date: 9/30/2024 a manufacturing record evaluation was performed for the finished device possible lot number plh555-m875519, and no non-conformances were identified.Additional h3 investigation summary: it was reported breakage suture.One needle-suture in two section of product code m8735 was received for analysis.During the visual inspection of the opened sample (two needle/suture pieces), the swage and attachment area were noted to be as expected.However, end of the suture pieces cut that appears to be by the use of a surgical instrument could be observed.In addition, the functional test was performed in a suture piece and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10384980
Report Number2210968-2020-06005
Device Sequence Number1865446
Product Code GAW
UDI-Device Identifier10705031045996
UDI-Public10705031045996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8735
Device Catalogue NumberM8735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/02/2020
Patient Sequence Number1